My daughter is 9 mo. and was diagnosed with MRSA with a abcess (abscess) on her bottom. She has been on this medicine for 5 days and now has developed a deep almost croup cough and diahria(sp). I was wondering if this could be a side effect or allergic reaction to the medicine. I have about 36 hrs til I can get into our Dr. office. I also didnt know if this MRSA could get into her lungs. I am trying to decide if I am over-reacting or if I should seek medical assitance at ER. Any prompt comments or advice would be greatly appreciated. ( Shouldnt this medicine be kicking any/all infections she may have..so why does it seem she is getting sicker?)
Thanks for writing in. MRSA infections are a difficult task for treating, as there are very less antibiotics to choose. Most commonly used drugs are vancomycin, sulfamethoxazole- trimethoprim, linezolid, mupirocin etc. As, you mentioned that your daughter has gluteal abscess, the best way to treat this condition is draining the abscess directly with concomitant use of any of the above mentioned drugs.
Coming to side effects of sulfamethoxazole-trimethoprim which should be brought to the notice of your medical practitioner are sore throat, breathing difficulty, fever, severe blistering, chest pain, diarrhea, confusion, anuria etc.
I would suggest that you discontinue the drug and visit the ER for further treatmnet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.